Analysis

Neutropenic sepsis: how to spot the signs and symptoms and take rapid action

Nurses need to be vigilant on this potentially fatal complication of anticancer treatment

Nurses need to be vigilant on this potentially fatal complication of anticancer treatment

  • Neutropenic sepsis is a life-threatening reaction to infection and a complication of systemic anticancer treatment
  • NICE says it is a medical emergency and sets a low bar for seeking help
  • Patients receiving treatment who become unwell should be immediately referred for assessment

More than one quarter (28%) of the 350,000 people diagnosed with cancer every year in the UK undergo chemotherapy, according to Cancer Research UK data

...

Want to read more?

Unlock full access to RCNi Plus today

Save over 50% on your first three months:

  • Customisable clinical dashboard featuring 200+ topics
  • Unlimited online access to all 10 RCNi Journals including Emergency Nurse
  • RCNi Learning featuring 180+ RCN accredited learning modules
  • NMC-compliant RCNi Portfolio to build evidence for revalidation
  • Personalised newsletters tailored to your interests

This article is not available as part of an institutional subscription. Why is this?

Jobs